Alert archive / Florida / Small Craft Advisories in 2024

Small Craft Advisory 45, NWS Key West, FL

November 13, 2024

NWS Key West, FL issued this small craft advisory at Nov 13, 2024, 4:26 AM EST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2024, 4:26 AM EST (09:26 UTC)
Expired
Nov 14, 2024, 10:30 AM EST
In force
30 hr
Issued by
NWS Key West, FL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 10:46 PM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Nov 12, 10:46 PM EST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1046 PM EST Tue Nov 12 2024

...New DISCUSSION, MARINE, AVIATION...

.DISCUSSION...
Issued at 954 PM EST Tue Nov 12 2024

Currently - A massive and strong high pressure system driving
eastward through eastern North America is resulting in steadily
strengthening northeast to easterly breezes across the Keys this
evening. Deep layered ridging is aligned across our area. Despite
this, precipitable water remains rather nigh near 2 inches. This
moisture is left over from an earlier wave that dissipated across
our broader area. There was little to no inhibition evident. As a
result, isolated to scattered showers were able to persist, but
have been entirely relegated to the Florida Straits this evening.
While dew points in the Lower Keys are in the mid 70s, drier air
appears to be on the way with South Florida dew points sitting
broadly near 70.

Short Term Update - Expect winds to slowly trend upwards through
the overnight period as the sprawling high steadily tightens the
local pressure gradient. While a spell of windy conditions are on
the way, most locations will likely remain breezy. This healthy
flow will likely keep overnight lows in the upper 70s with dew
points slowly slipping towards 70. Expect rain chances to be
slight as best as moisture trends downwards and some lower level
inhibition develops.

&&

.MARINE...
Issued at 954 PM EST Tue Nov 12 2024

A sprawling high marching eastward through eastern North America
will result in mostly easterly breezes gradually freshening
through the overnight period on Keys waters. Cautions are in
effect for all waters with a strong likelihood for Advisories by
morning. Only minor adjustments made in the evening marine update
to refresh first period wind wording.

&&

.AVIATION...
(00Z TAFS)
Issued at 954 PM EST Tue Nov 12 2024

VFR conditions will prevail at the island terminals overnight.
Surface winds will be moderate and gusty out of the northeast to
east.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.

&&

Public/Marine/Fire...11
Aviation/Nowcasts....11
Data Acquisition.....DP

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Nov 13, 3:55 AM EST, 31 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
355 AM EST Wed Nov 13 2024

FLZ076>078-GMZ031>035-042>044-052>055-072>075-140900-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
355 AM EST Wed Nov 13 2024

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...Today and tonight.

Small Craft Advisory conditions are expected for today, with Small
Craft Advisory conditions likely to continue for portions of the
Florida Keys marine zones tonight.

A Coastal Flood Statement remains in effect for the Upper Keys.
Elevated tides will result in minor saltwater flooding of low
elevation streets and lots along the Bayside waters of the Upper
Keys. Motorists in the Upper Keys should remember that persistent
puddles around the times of high tide are almost certain to
contain a mix of saltwater.

Otherwise, no hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Behind another reinforcing frontal passage Friday night or early
Saturday, additional Small Craft Advisories may be required for
portions or all of the Florida Keys marine zones. Small Craft
Advisory conditions may continue for portions of the Keys coastal
waters through at least Sunday night.

Predicted tides becoming amplified across the Florida Keys
coupled with persistent northerly breezes may necessitate an
expansion in Coastal Flood Statements to the Lower and Middle Keys
late this week or over the weekend. Potential minor coastal
flooding will be most noticeable near the time of the higher high
tide in the Lower and Middle Keys, with little relief outside of
high tide expected in the Upper Keys.

Otherwise, no hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

BT

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 3:57 AM ESTCoastal Flood StatementKEYMonroe24 hr

Nearby

Small Craft Advisories in Florida, 2024Every small craft advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.